# SDR 2006FA0000510

- Difficulty date: April 21, 2006
- Submitted: May 19, 2006
- Operation: General aviation
- Aircraft: N554PC
- Make and model: Piper PA-44-180
- Aircraft serial: 4496073
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Bolt
- Part number: 402940
- Condition: Broken
- Location: Nose Gear
- Component: Drag Link Assy
- Component part number: 86280003
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NOSE GEAR COLLAPSED ON TOUCHDOWN.  MAINS TOUCHED FIRST THEN NOSE.   2 COMPONENTS THAT ARE DAMAGED IN NOSE GEAR RETRACT/EXTEND SYS.  W/O DISASSEMBLING LINKAGE, VISUAL EVIDENCE, BOLT CONNECTING UPPER DRAG LINK TO LWR DRAG LINK FAILED DUE TO POSSIBLE OVERLOAD CONDITION.  (FRACTURED END OF BOLT IS BRIGHT AND SHINNY, INDICATING AN INSTANTANEOUS FAILURE).  ONE HALF OF THAT BOLT, WASHER, NUT AND COTTER PIN IS STILL INSERTED IN JOINT.  OTHER DAMAGED COMPONENT IS BOLT THAT DOWNLOCK HOOK ENGAGES, BOLT IS BENT IN SUCH A WAY AS TO INDICATE IT WAS DAMAGED AS A RESULT OF NOSE GEAR COLLAPSE.  AFTER UPPER AND LWR DRAG LINK ASSEMBLIES HAVE BEEN REMOVED SENT TO MFG FOR FURTHER INSP AND ANALYSIS.
